MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG EVITY 6 DR-T; PACEMAKER

BIOTRONIK SE & CO. KG EVITY 6 DR-T; PACEMAKER
Model Number 407149
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
On the event date, the field rep was contacted to provide support to a doctor and evaluate a pacemaker patient that was at 28bpm.When interrogated, the device showed the message to perform memory dump and to call biotronik.Both leads were evaluated, providing less than 100 ohms impedance (unipolar or bipolar), no capture (a or v), suggesting leads fracture.
 
Additional Manufacturer Narrative
The pacemaker was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this pacemaker were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon receipt, the pacemaker was subjected to an electrical incoming inspection.During initial interrogation a warning message regarding the battery status was displayed on the programming device.The eri battery status was activated on december 15, 2020.Therefore, the pacemakers memory content was analyzed confirming this observation, the battery voltage decreased faster than expected.The ability of the device to deliver therapies was verified revealing that no anti-bradycardia therapy functionality was present as a result of the battery depletion.During the further course of the analysis, the pacemaker was opened.The visual inspection of the inner assembly showed no anomalies.Subsequent thorough investigations of the electronic module revealed a damaged capacitor leading to an elevated current consumption draining the battery.In summary, a damaged capacitor was identified during analysis leading to the clinical observation.However, the manufacturing records document a normal device production.It is therefore assumed, that the damage occurred after the device shipment, however the date of occurrence was not determinable.

Brand Name
EVITY 6 DR-T
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key11942987
Report Number1028232-2021-03098
Device Sequence Number4101848
Product Code NVZ
UDI-Device Identifier04035479147686
UDI-Public04035479147686
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number407149
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown